Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 20, NWS Pueblo, CO

May 7, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 7, 2015, 4:27 PM MDT for Baca County, Colorado. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2015, 4:27 PM MDT (22:27 UTC)
Expired
May 7, 2015, 5:00 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Amarillo radar (KAMA), 208 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 4:59 PM MDTTORNADO18 Se Walsh, CORECEIVED FROM NWS DDC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 2:11 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1621 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS55 KPUB 072227
SVRPUB
COC009-072300-
/O.NEW.KPUB.SV.W.0020.150507T2227Z-150507T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 500 PM MDT

* AT 426 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
  STONINGTON...OR 18 MILES WEST OF ELKHART...MOVING EAST AT 25 MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 10210 3700 10235 3718 10242 3722 10205
      3700 10204
TIME...MOT...LOC 2226Z 285DEG 22KT 3709 10222 

HAIL...2.00IN
WIND...60MPH
 
$$

ETP
3 follow-up statements
190 
WWUS55 KPUB 072236
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
435 PM MDT THU MAY 7 2015

COC009-072300-
/O.CON.KPUB.SV.W.0020.000000T0000Z-150507T2300Z/
BACA CO-
435 PM MDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 435 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
ELKHART...MOVING EAST AT 25 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 10210 3700 10235 3718 10242 3722 10205
      3700 10204
TIME...MOT...LOC 2235Z 285DEG 22KT 3707 10215 

HAIL...2.00IN
WIND...60MPH
 
$$

LW
338 
WWUS55 KPUB 072244
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT THU MAY 7 2015

COC009-072300-
/O.CON.KPUB.SV.W.0020.000000T0000Z-150507T2300Z/
BACA CO-
443 PM MDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 443 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
ELKHART...MOVING EAST AT 20 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3700 10226 3718 10225 3722 10205 3700 10204
TIME...MOT...LOC 2243Z 279DEG 17KT 3708 10214 

HAIL...2.00IN
WIND...60MPH
 
$$

LW
368 
WWUS55 KPUB 072254
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT THU MAY 7 2015

COC009-072300-
/O.CON.KPUB.SV.W.0020.000000T0000Z-150507T2300Z/
BACA CO-
453 PM MDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF ELKHART...MOVING EAST AT 15 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3700 10219 3716 10219 3722 10205 3700 10204
TIME...MOT...LOC 2253Z 282DEG 15KT 3707 10209 

HAIL...2.00IN
WIND...60MPH
 
$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:10 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 7, 3:10 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT THU MAY 7 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 212 PM MDT THU MAY 7 2015

CURRENTLY...STEEP LOW LEVEL LAPSE RATES...FAIRLY COLD AIR ALOFT
AND SURFACE CAPES OVER 1000 J/KG HAVE COMBINED TO GENERATE VERY
EFFICIENT HAIL PRODUCING TSRA ACROSS EL PASO COUNTY...WITH 6-8 INCH
DEEP ACCUMULATIONS SLOWING TRAFFIC AND CAUSING DRAINAGE PROBLEMS
OVER THE NORTH SIDE OF COLORADO SPRINGS. TOUGH TO FIND MUCH UPPER
LEVEL FORCING...THOUGH THERE IS A HINT OF A WEAK SHORT WAVE LIFTING
NORTHEASTWARD THROUGH THE FOUR CORNERS IN THE LATEST WATER VAPOR
LOOP. ELSEWHERE ON THE PLAINS...CAPES RUNNING 1000-1500 J/KG....WITH
BEST INSTABILITY SOUTH OF THE ARKANSAS RIVER WHERE STRATUS CLEARED
FASTEST EARLIER THIS MORNING. FOR THE REMAINDER OF THE
AFTERNOON...SVR TSRA WATCH ISSUED FOR PLAINS ALONG AND EAST OF I-25
WITH MAIN THREAT BEING LARGE HAIL...THOUGH ISOLATED CELLS ACROSS LAS
ANIMAS/BACA COUNTIES HAVE SHOWN SOME SUPERCELLULAR CHARACTERISTICS
WITH A LEAST A LOW THREAT OF A TORNADO.

TONIGHT...TSRA MIGRATE EASTWARD THIS EVENING...WITH LATEST HRRR
KEEPING STRONGEST STORMS ALONG THE PALMER DIVIDE AND ACROSS LAS
ANIMAS/BACA COUNTIES THROUGH THE EVENING BEFORE A LOOSELY ORGANIZED
LINE FORMS NEAR THE KS BORDER LATER IN THE EVENING. HRRR ALSO HINTS
AT A NEW ROUND OF CONVECTION ALONG THE I-25 CORRIDOR IN PUEBLO/EL
PASO COUNTIES 05Z-06Z AS OUTFLOW ENHANCED UPSLOPE FLOW PUSHES BACK
WESTWARD. OVERALL...WILL KEEP POPS IN PLACE MOST LOCATIONS THROUGH
THE NIGHT...HIGHEST CHANCES EL PASO/TELLER COUNTIES.

THURSDAY...STILL A FEW LINGERING -SHRA DURING THE MORNING WITH LOW
LEVEL MOISTURE/UPSLOPE AND WEAK WARM ADVECTION LIFT DEVELOPING OVER
THE OLD FRONTAL BOUNDARY. BY AFTERNOON...EXPECT WARM FRONT TO LIE
ALONG THE NM BORDER AROUND MIDDAY BEFORE LIFTING NORTHWARD TOWARD
THE ARK RIVER BY EVENING. ALONG AND NORTH OF THE BOUNDARY...EASTERLY
BL FLOW COMBINED WITH FAIRLY DEEP INSTABILITY WILL LEAD TO ANOTHER
ROUND OF STRONG TO SEVERE THUNDERSTORMS AS CAPES RANGE FROM 1-2K
J/KG AND 0-6KM SHEAR APPROACHES 50 KTS. ELSEWHERE OVER THE MOUNTAINS
AND HIGH VALLEYS...LITTLE CHANGE IN THE PATTERN AS SCT AFTERNOON
TSRA WILL DEVELOP ONCE AGAIN...WITH HIGHEST POPS GENERALLY OVER THE
NORTHERN HALF OF THE AREA. MAX TEMPS LITTLE CHANGED WITH
CLOUDS/MOISTURE/PRECIP PERSISTING.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 212 PM MDT THU MAY 7 2015

THERE IS A HIGH DEGREE OF ENSEMBLE SPREAD THROUGH THE EXTENDED
PERIOD WITH ACTIVE WEATHER LOOKING TO CONTINUE FOR THE NEXT
SEVERAL DAYS. CONFIDENCE IN THE FORECAST IS ON THE HIGHER SIDE
THROUGH THE WEEKEND...WITH LESS CONFIDENCE EARLY TO MIDDLE NEXT
WEEK.

FRIDAY NIGHT THROUGH SUNDAY NIGHT...A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM IS FORECAST TO MOVE OUT OF THE DESERT
SOUTHWEST...NORTHEAST ACROSS SOUTHERN COLORADO INTO THE NORTHERN
PLAINS. SEVERAL ROUNDS OF WEATHER ARE EXPECTED WITH THIS STORM
SYSTEM AND PREPARATIONS SHOULD BE MADE FOR MOUNTAIN
SNOWFALL...SEVERE WEATHER ON THE PLAINS AND FLOODING POTENTIAL IN
SATURATED AREAS.

A SHORTWAVE TROUGH WILL BE EJECTING AROUND THE LOW ACROSS
COLORADO FRIDAY NIGHT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO
BE ONGOING ACROSS THE REGION. SHEAR AND INSTABILITY WILL BE
SUFFICIENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS FRIDAY
EVENING...ESPECIALLY EAST OF A LA JUNTA TO KIM LINE. STRONG WINDS
AND LARGE HAIL ARE THE PRIMARY THREATS...AND AN ISOLATED TORNADO
IS POSSIBLE. THESE STORMS WILL SHIFT EAST INTO WESTERN KANSAS
THROUGH THE LATE EVENING HOURS. ELSEWHERE...SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND ADJACENT
PLAINS. LOCALLY HEAVY RAINFALL IS POSSIBLE AND SMALL HAIL FRIDAY
EVENING. IF A STRONGER STORM CAN IMPACT TELLER AND EL PASO
COUNTIES...FLASH FLOODING WILL BE POSSIBLE. THIS ACTIVITY SHOULD
CONTINUE THROUGH FRIDAY NIGHT.

THE UPPER LEVEL LOW IS FORECAST TO MOVE NORTHEAST ACROSS SOUTHERN
INTO EASTERN COLORADO ON SATURDAY. SEVERAL CONCERNS AS THE UPPER
SYSTEM EJECTS ACROSS THE AREA...THE POTENTIAL FOR SEVERE WEATHER
ALONG THE KANSAS BORDER...HEAVY RAINFALL WRAPPING AROUND THE
SYSTEM OVER THE PALMER DIVIDE AND INTO THE RAMPART RANGE AND SNOW
LEVELS. ALL OF THESE WEATHER CONCERNS WILL DEPEND ON THE EXACT
STORM PATH. THE NAM AND ECMWF HAVE A MORE FAVORABLE SOUTHERN
SOLUTION...WHILE THE GFS IS SLIGHTLY NORTH AND WOULD LIMIT THE
HEAVY RAINFALL THREAT IN PARTICULAR. AS FOR THE SEVERE WEATHER
THREAT...MODELS ARE IN GOOD AGREEMENT WITH A DRYLINE DEVELOPING
OVER THE EASTERN PLAINS AND TRACKING THROUGH THE AFTERNOON.
CONVECTION IS FORECAST TO DEVELOP ALONG THE DRYLINE DURING THE
AFTERNOON HOURS...AND STORMS THAT DO DEVELOP WILL LIKELY BECOME
SEVERE. THE MAIN QUESTION IS HOW FAR EAST OR WEST THE STORMS
DEVELOP. HAVE A FEELING THE SEVERE WEATHER THREAT WILL BE LIMITED
TO ALONG THE KANSAS BORDER. ELSEWHERE...FLOW BEHIND THE SURFACE
LOW WILL PROVIDE STRONG LOW LEVEL UPSLOPE FLOW OVER THE PALMER
DIVIDE INTO THE RAMPART RANGE. THIS UPSLOPE FLOW COMBINED WITH
ABUNDANT MOISTURE WILL PROVIDE A FOCUS FOR HEAVY RAINFALL ALONG
THE LEE SLOPES OF THE RAMPART RANGE AND PALMER DIVIDE. THESE AREAS
HAVE SEEN HEAVY RAINFALL LATELY AND ARE SATURATED...AND FLOODING
WILL BE POSSIBLE...ESPECIALLY WITH THE ECMWF AND NAM STORM TRACK.
SNOW LEVELS WILL LIKELY BE HIGH THROUGH THE DAY ON SATURDAY WITH
SEVERAL INCHES EXPECTED ABOVE 10 KFT.

THE UPPER LEVEL LOW WILL PULL OFF INTO THE CENTRAL PLAINS SATURDAY
NIGHT INTO SUNDAY. WRAP AROUND FLOW AND SOME MODELS ARE PRODUCING
A TROWAL FEATURE OVER NORTHERN COLORADO KEEPING DECENT
PRECIPITATION ACROSS MUCH OF THE REGION. GFS HAS THIS FEATURE
NORTH...HOWEVER THE ECMWF AND NAM ARE SOUTH AND HAVE THIS FEATURE
IMPACTING THE AREA THROUGH SUNDAY MORNING. COLD AIR WILL BE
FILTERING INTO THE REGION WHICH WILL LIKELY DROP SNOW LEVELS DOWN
TO AROUND 7 KFT SUNDAY MORNING. THIS COULD LEAD TO SNOW ON THE
PALMER DIVIDE AND AN INCH OR TWO OF ACCUMULATION GRASSY SURFACE.
EXPECT MOST AREAS TO SEE CONTINUED SHOWER ACTIVITY IN THE COLD
WRAP AROUND FLOW THROUGHOUT THE DAY ON SUNDAY.

MONDAY THROUGH THURSDAY...THE UPPER SYSTEM WILL BE SHIFTING OFF
TO THE NORTHEAST WITH THE NEXT SYSTEM TAKING SHAPE BY THE MIDDLE
OF THE WEEK. EXPECT CONTINUED SHOWER AND THUNDERSTORM ACTIVITY
EACH AFTERNOON AND EVENING ACROSS THE MOUNTAINS...MOVING OUT IN
THE PLAINS. THE NEXT SYSTEM WILL LIKELY IMPACT THE AREA WEDNESDAY
INTO THURSDAY WITH ANOTHER ROUND OF WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY BY THURSDAY.  MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 212 PM MDT THU MAY 7 2015

ISOLD TO SCT TSRA WILL CONTINUE ALL AREAS INTO THE
EVENING...BEST CHANCES AT TAF SITES WILL BE AT KCOS AND KPUB...WITH
STORMS POTENTIALLY PRODUCING LARGE VOLUMES OF HAIL.  TS THREAT
GRADUALLY ENDS THIS EVENING...THOUGH SOME -SHRA MAY LINGER PAST 06Z
OVER THE EASTERN MOUNTAINS AND ALONG THE I-25 CORRIDOR. AS LOW LEVEL
MOISTURE SLOSHES BACK WESTWARD OVERNIGHT...EXPECT STRATUS TO
REDEVELOP OVER THE PLAINS WITH IFR CIGS FOR SEVERAL HOURS AROUND
SUNRISE AT KCOS...WHILE MVFR CIGS DEVELOP NEAR KPUB. EXPECT YET MORE
SCT AFTERNOON TSRA ON FRI...WITH A THREAT FOR SEVERE TSRA AT KCOS
AND KPUB AFTER 19Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, May 7, 11:53 AM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT THU MAY 7 2015

COZ058>089-093>099-081800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1153 AM MDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS
AND SPREAD EASTWARD INTO THE SOUTHEAST PLAINS DURING THE AFTERNOON
AND EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS THE
SOUTHEAST PLAINS...WITH HAIL UP TO 1.5 INCHES IN DIAMETER...WIND
GUSTS TO AROUND 60 MPH...LIGHTNING...AND HEAVY RAINFALL THE PRIMARY
STORM THREATS. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST
FOR LOCATIONS EAST OF INTERSTATE 25 AND SOUTH OF HIGHWAY 50. AN
ISOLATED SHORT- LIVED TORNADO WILL ALSO BE POSSIBLE ACROSS THE
SOUTHEAST PLAINS...PARTICULARLY ALONG THE PALMER DIVIDE IN
NORTHEAST PORTIONS OF EL PASO COUNTY...AND ACROSS THE NORTHERN
SLOPES OF THE RATON RIDGE IN LAS ANIMAS AND BACA COUNTIES.

ALTHOUGH THUNDERSTORMS WILL STILL BE HIT OR MISS FOR THE BURN SCARS
TODAY...SHOULD A STRONGER STORM IMPACT THESE AREAS...FLASH FLOODING
WILL BE POSSIBLE. URBAN AREAS...AND LOCATIONS WITH SATURATED SOILS
FROM RECENT HEAVY RAINS COULD ALSO EXPERIENCE FLASH FLOODING IF
IMPACTED BY A STRONGER STORM TODAY.

ACROSS THE MOUNTAINS AND VALLEYS...THUNDERSTORMS WILL BE MORE HIGH
BASED...WITH THE MAIN THREAT BEING LIGHTNING...WIND GUSTS TO AROUND
45 MPH...AND BRIEF HEAVY RAIN.  SNOW WILL FALL FOR ELEVATIONS ABOVE
11000 FEET TODAY AND TONIGHT WHERE SPOTTY ACCUMULATIONS OF 1 TO 5
INCHES WILL BE POSSIBLE ACROSS THE HIGHER PEAKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED FRIDAY AND
SATURDAY WITH LIGHTNING...GUSTY WINDS AND SMALL HAIL BEING THE
MAIN THREATS. HOWEVER THERE WILL BE THE POTENTIAL FOR A FEW SEVERE
STORMS OVER THE SOUTHEAST PLAINS AND I-25 CORRIDOR ON FRIDAY...
WITH HAIL AROUND 1.5 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS
OF 60 MPH BEING THE MAIN SEVERE THREATS. THE AREA THAT WILL HAVE
THE BEST CHANCE FOR SEVERE STORMS FRIDAY AFTERNOON AND
EVENING...WILL BE OVER THE FAR SOUTHEAST CORNER OF THE STATE. ON
SATURDAY A DRY LINE MAY SET UP NEAR THE FAR EASTERN BORDER...WITH
THE POTENTIAL FOR ONE OR TWO SEVERE STORMS...ESPECIALLY OVER KIOWA
AND PROWERS COUNTIES. HAIL AROUND 1 INCH IN DIAMETER AND WINDS
AROUND 60 MPH WILL BE THE MAIN THREATS.

SATURDAY NIGHT COOLER AIR WILL MOVE OVER THE AREA AND SNOW CAN BE
EXPECTED OVER THE MOUNTAIN AREAS. PIKES PEAK...TELLER COUNTY AND
THE CENTRAL MOUNTAINS WILL PROBABLY SEE A COUPLE TO SEVERAL
INCHES OF SNOW ACCUMULATION...WHILE NORTHERN PORTIONS OF EL PASO
COUNTY MAY SEE A COUPLE TO A FEW INCHES. ALTHOUGH SOME PORTIONS OF
SOUTHERN EL PASO COUNTY MAY ALSO SEE SNOW...LITTLE IF ANY
ACCUMULATION IS EXPECTED.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE
MOUNTAINS ON MONDAY AND TUESDAY...WITH ISOLATED TO SCATTERED
THUNDERSTORMS BEING POSSIBLE ACROSS MUCH OF THE AREA ON WEDNESDAY.
LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE AFTER 1 PM ACROSS THE SOUTHEAST PLAINS.

10/88

In the hours before

Special weather statement, May 7, 3:20 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT THU MAY 7 2015

COZ084-085-072145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
320 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
345 PM MDT...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF RUSH...OR 29 MILES SOUTHWEST OF
LIMON...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN EL
PASO COUNTY.

LAT...LON 3887 10406 3894 10422 3913 10412 3913 10405
TIME...MOT...LOC 2120Z 208DEG 25KT 3897 10408

KAM
Local storm report, May 7, 3:33 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             7 W KIM                 37.25N 103.48W
05/07/2015  M1.00 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

&&

RMG
Local storm report, May 7, 3:34 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             3 E BLACK FOREST        39.01N 104.64W
05/07/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG
Local storm report, May 7, 3:49 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     RAIN             4 W ELLICOTT            38.84N 104.46W
05/07/2015                   EL PASO            CO   TRAINED SPOTTER

            0.19 PRECIPITATION EVENING 5/6/15 TO 0700 AM 5/7/15.

&&

RMG
Local storm report, May 7, 3:53 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     FLOOD            10 NNE COLORADO SPRINGS 38.96N 104.75W
05/07/2015                   EL PASO            CO   COCORAHS

            COTTONWOOD CREEK

&&

KAM
Local storm report, May 7, 4:18 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 NNE FALCON            38.96N 104.60W
05/07/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:30 PM MDTSpecial Weather StatementPUBProwers90 min
May 7, 12:29 PM MDTSpecial Weather StatementPUBTeller31 min
May 7, 12:53 PM MDTSpecial Weather StatementPUBPueblo37 min
May 7, 12:59 PM MDTSpecial Weather StatementPUBEl Paso31 min
May 7, 1:09 PM MDTSpecial Weather StatementPUBLas Animas36 min
May 7, 1:22 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min
May 7, 1:33 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
May 7, 1:38 PM MDTTornado WarningPUBLas Animas37 min
May 7, 1:46 PM MDTSevere Thunderstorm WarningPUBEl Paso44 min
May 7, 2:06 PM MDTFlash Flood WarningPUBEl Paso114 min
May 7, 2:14 PM MDTSevere Thunderstorm WarningPUBLas Animas31 min
May 7, 2:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
May 7, 2:43 PM MDTSevere Thunderstorm WarningPUBLas Animas32 min
May 7, 2:46 PM MDTSevere Thunderstorm WarningPUBEl Paso44 min
May 7, 2:58 PM MDTFlash Flood WarningPUBEl Paso3 hr
May 7, 3:11 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas34 min
May 7, 3:20 PM MDTSpecial Weather StatementPUBElbert25 min
May 7, 3:29 PM MDTSevere Thunderstorm WarningPUBEl Paso26 min
May 7, 3:53 PM MDTSevere Thunderstorm WarningPUBBaca37 min
May 7, 4:59 PM MDTTornado Warning Tornado observedPUBBaca15 min
May 7, 5:38 PM MDTSpecial Weather StatementPUBPueblo37 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.